MAUDE Adverse Event Report: IMMUCOR GTI DIAGNOSTICS, INC. DONORSCREEN-HLA CLASS I AND CLASS II

IMMUCOR GTI DIAGNOSTICS, INC. DONORSCREEN-HLA CLASS I AND CLASS II
Catalog Number DSI+II
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2016
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2016 customer contacted technical support with a complaint (b)(4) for donor screen (dsi+ii) lot 3003895ab.They stated that they had conducted a small study consisting of 284 never pregnant/transfused female donors.The results from that study resulted in 14% of those donors being positive for hla class i and 74% being positive for hla class ii.The customer also stated that they were experiencing a higher than expected reactivity rate of 24.7%.The customer also stated that the results for 3462 samples had been reported from september 28, 2016 through october 13, 2016.The customer performed the testing per the donor screen ifu (303456.Ifuen, rev.F) and the results were valid.The root cause of the unexpected increase in reactivity rate is unknown.Immucor makes no claims on the reactivity rates within the donor screen population of donors.Per the ifu, the presence of immune complexes or other immunoglobulin aggregates in the sample may cause an increased non-specific binding and produce false-positive results in the assay.The issue is sample dependent.There was no reported harm to the patients.

Brand Name
DONORSCREEN-HLA CLASS I AND CLASS II
Common Device Name
DONORSCREEN-HLA CLASS I AND CLASS II
Manufacturer (Section D)
IMMUCOR GTI DIAGNOSTICS, INC.
20925 crossroads circle
waukesha WI 53186
MDR Report Key7714605
Report Number2183608-2018-00015
Device Sequence Number11200990
Product Code MZI
UDI-Device Identifier10888234500193
UDI-Public10888234500193
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
BK070045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/15/2018
Device Catalogue NumberDSI+II
Device Lot Number3003895AB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2016
Initial Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1